Advice Re: Gp

Can anybody give me some advice/ point me in the right direction? I am on theophyllline amongst everything else that we all take and am allergic to penicillin (have anaphylaxis). I have had a chest iinfection for 2 weeks now - was given low dose Erythromycin for a week and it has made absolutely no difference. Went to Gp this am and she wouldn't give me any abs as cipro and clarithro interact with theo. Bless her, she just turned to me and said ""I don't know what to do!"" I suggested I phone my resp nurse but when I tried they are both on annual leave. I phoned my Gp back and told her and she said just to up my pred to 40mg again (have been on a constant reducing dose since April) so am back to square one again with that. I'm continuously febrile and have a very productive cough.

I don't have an action plan as, having only been diagnosed 3 years and not yet stabilised everything is trial and error! This is the 2nd time in 2 weeks that 2 different Gp's have not really known how to treat me and have commented that I'm a bit complicated for them. I now don't really know what to do in future when I start to become unwell, I don't want to have to ring the resp nurses all the time as I know they are both extremely busy but I don't feel like I can go to the Gp either!

I apologise for the lengthy explanation but am concerned that could potentially get worse over weekend. Any suggestions on steps to take greatfully received



1 Reply

  • Hi Sarah.

    There are some interactions between the erythro anti bs and Theophylline.

    I take Uniphylline 300mg BD and have taken Clarithromycin with no problems - I take them at least half an hr after the theo. Anti bs can either increase or decrease the theo levels. Erithromycine makes me puke anyway but even worse with theo.

    Another thing - give them a sputum sample if poss to ID the bug so it can be clobbered with the right anti b.

    There are many other anti bs that are used for Resp infections.

    Hope you get it sorted and feelibg better soon



You may also like...